Alert archive / Colorado / Flash Flood Warnings in 2011

Flash Flood Warning 14, NWS Denver/Boulder, CO

July 12, 2011Arapahoe County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 12, 2011, 8:33 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2011, 8:33 PM MDT (02:33 UTC)
Expired
Jul 12, 2011, 11:30 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Arapahoe County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 10:00 PM MDTFLASH FLOOD14 Ene Kiowa, CO5.01 INCHES IN 150 MINUTES. UNPAVED ROAD IMPASSABLE. EXTREME FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WGUS55 KBOU 130233
FFWBOU
COC005-039-130530-
/O.NEW.KBOU.FF.W.0014.110713T0233Z-110713T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
833 PM MDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
  SOUTH CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO

* UNTIL 1130 PM MDT

* AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTHEAST OF KIOWA...OR
  36 MILES WEST OF LIMON. THIS STORM WAS MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
  PARK...KIOWA...ELIZABETH AND ELBERT.

DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN IN 
AREA CENTERED 15 MILES WEST OF AGATE. OTHER STORMS WITH VERY HEAVY
IN SOUTHWESTERN ELBERT COUNTY WILL ALSO BE MOVING NORTHWARD AND 
PRODUCING ANOTHER 1 TO 2 INCHES OF RAIN IN AN HOUR.

THIS WARNING REPLACES AND EXPANDS THE PREVIOUS THE PREVIOUS FLASH 
FLOOD WARNINGS FOR ELBERT AND ARAPAHOE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

THIS WARNING INCLUDES KIOWA CREEK...RUNNING CREEK...COMANCHE CREEK...
WEST BIJOU CREEK...RATTLESNAKE CREEK...AND MIDDLE BIJOU CREEK.
&&

LAT...LON 3913 10466 3929 10466 3939 10465 3964 10432
      3965 10413 3956 10393 3926 10429 3913 10437

$$
BARJENBRUCH
3 follow-up statements
167 
WGUS75 KBOU 130315
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
915 PM MDT TUE JUL 12 2011

COC005-039-130530-
/O.CON.KBOU.FF.W.0014.000000T0000Z-110713T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-ARAPAHOE CO-
915 PM MDT TUE JUL 12 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
SOUTH CENTRAL ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES...

AT 900 PM MDT...A TRAINED WEATHER SPOTTER NORTHEAST OF KIOWA 
REPORTED OVER A HALF FOOT OF WATER A CITY BLOCK WIDE RUNNING OVER 
COUNTY ROAD 166 WEST OF RIDGE ROAD. THERE WAS ALSO FLOODING OF 
EMERALD TRAIL...TOPAZ AND AMETHYST DRIVES NEARBY. THE WEATHER 
SPOTTER REPORTED 4.5 INCHES OF RAINFALL FROM STORMS IN THE LAST 4 
HOURS.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PONDEROSA PARK...KIOWA...ELIZABETH AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER CLIMB TO HIGHER GROUND. TURN AROUND...DON'T 
DROWN.

&&

LAT...LON 3913 10466 3929 10466 3939 10465 3964 10432
      3965 10413 3956 10393 3926 10429 3913 10437

$$
034 
WGUS75 KBOU 130348
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
948 PM MDT TUE JUL 12 2011

COC005-039-130530-
/O.CON.KBOU.FF.W.0014.000000T0000Z-110713T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-ARAPAHOE CO-
948 PM MDT TUE JUL 12 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
SOUTH CENTRAL ARAPAHOE AND NORTHWEST ELBERT COUNTIES...

AT 925 PM MDT...A TRAINED WEATHER SPOTTER 16 MILES WEST OF AGATE 
REPORTED THAT TWO ROADS INTO THE CHAPARRAL SUBDIVISION WERE 
IMPASSABLE DUE TO FLOODING. EMERALD AT AMETHYST DRIVE AND COUNTY 
ROAD 85 WAY OF LOVE WERE FLOODED OUT.

AT 916 PM MDT...A TRAINED WEATHER SPOTTER REPORTED BETWEEN 6 INCHES 
AND ONE FOOT OF WATER OVER ELBERT ROAD IN ELBERT. BOTH SPOTTERS 
REPORTED EXTENSIVE FIELD FLOODING.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONDEROSA PARK...KIOWA...ELIZABETH AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER CLIMB TO HIGHER GROUND.

&&

LAT...LON 3913 10466 3929 10466 3939 10465 3964 10432
      3965 10413 3956 10393 3926 10429 3913 10437

$$
657 
WGUS75 KBOU 130430
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1030 PM MDT TUE JUL 12 2011

COC005-039-130530-
/O.CON.KBOU.FF.W.0014.000000T0000Z-110713T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-ARAPAHOE CO-
1030 PM MDT TUE JUL 12 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
SOUTH CENTRAL ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES...

AT 1016 PM MDT...A TRAINED WEATHER SPOTTER REPORTED THE MOST SEVERE 
FLOODING IN AT LEAST A DECADE 14 MILES WEST SOUTHWEST OF AGATE. 
SEVERAL UNPAVED COUNTY ROADS WERE IMPASSABLE. THE WEATHER SPOTTER 
REPORTED 5.01 INCHES OF STORM TOTAL RAINFALL.

AT 1025 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY RAIN FROM A THUNDERSTORM 15 MILES WEST OF AGATE. THIS STORM 
WAS MOVING NORTHEAST AT 15 MPH. MORE THUNDERSTORMS WERE MOVING INTO 
WESTERN ELBERT COUNTY.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONDEROSA PARK...KIOWA...ELIZABETH AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER CLIMB TO HIGHER GROUND.

&&

LAT...LON 3913 10466 3929 10466 3939 10465 3964 10432
      3965 10413 3956 10393 3926 10429 3913 10437

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:19 PM MDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jul 12, 3:19 PM MDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
319 PM MDT TUE JUL 12 2011

.SHORT TERM...SOUTHWEST FLOW ALOFT CONTINUES TO PUMP MONSOONAL
MOISTURE OVER THE STATE TODAY. A SHORT WAVE OVER EASTERN ARIZONA AND
WESTERN NEW MEXICO WILL ROTATE NORTHEAST OVER THE STATE TONIGHT.
AIRMASS QUITE MOIST WITH PRECIPITABLE WATER VALUES OF 1.2 TO 1.6
INCHES WHICH IS TWO STANDARD DEVIATIONS ABOVE NORMAL. DEW POINTS
WILL RANGE FROM THE UPPER 50S TO LOWER 60S. CAPES THIS EVENING WILL
BE UP TO 1500 J/KG. LIFT FROM THE APPROACHING WAVE COMBINED WITH THE
MOISTURE AND INSTABILITY WILL PRODUCE NUMEROUS THUNDERSTORMS THIS
EVENING. BECAUSE OF THE AMPLE MOISTURE...VERY HEAVY RAIN AND FLASH
FLOODING WILL BE POSSIBLE. AN EASTERLY UPSLOPE WIND AT THE SURFACE
ALONG WITH SOUTH-SOUTHWEST WINDS ALOFT WILL PRODUCE FAVORABLE SHEAR
FOR REGENERATION OF CELLS OR THE SAME AREA. THUNDERSTORMS WILL FIRE
OVER THE HIGHER TERRAIN THIS AFTERNOON AND SLOWLY SPREAD EAST
THROUGH THE LATE AFTERNOON AND EVENING HOURS. A CAP OVER THE EASTERN
PLAINS WILL SQUASH MOST CONVECTION UNTIL THIS EVENING.

THE AIRMASS DRIES BUT REMAINS MOIST WEDNESDAY WITH PRECIPITABLE
WATER VALUES OF 0.9 TO 1.3 INCHES. CAPES WILL CLIMB TO 1500-2000
J/KG WEDNESDAY AFTERNOON. WILL NOT HAVE THE SUPPORT OF A SHORT WAVE
PASSING OVER THE AREA LIKE TODAY. THIS WILL LIKELY KEEP THE AMOUNT
OF CONVECTION SCATTERED. BECAUSE OF THE MOIST AIRMASS...THE THREAT
FOR HEAVY RAIN CONTINUES.

.LONG TERM...FOR WEDNESDAY NIGHT...SCATTERED CONVECTION TO CONTINUE
ACROSS AREA DURING THE EVENING. NOT MUCH IN THE WAY OF ANY QG ASCENT
TO KEEP STORMS GOING BEYOND MIDNIGHT...SO WILL END PRECIPITATION
CHANCES BY 06Z. CROSS SECTIONS STILL SHOW DECENT LAPSE RATES FOR A
CHANCE OF THUNDER. PRECIPITABLE WATER VALUES LOWER SLIGHTY TO AROUND
AN INCH...ENOUGH FOR SOME STORMS TO PRODUCE BRIEF HEAVY RAIN. FOR
THURSDAY AND FRIDAY...LITTLE CHANGE IN THE OVERALL PATTERN AS MODELS
SHOW RIDGE CENTERED OVER TEXAS. PERSISTANT MOISTURE FLOW TO CONTINUE
OVER AREA... WITH PRECIPITABLE WATER VALUES HOVERING AROUND AN INCH.
MODELS INDICATING MOST OF THE QPF ACROSS MOUNTAINS AND FOOTHILLS
EACH AFTERNOON AND EVENING...LESS ACROSS PLAINS. CAN'T FIND MUCH IN
THE WAY OF ANY DYNAMICS TO PROVIDE FOCUS FOR HIGHER POPS...SO WILL
CONTINUE THE CHANCE POPS FOR THE MOUNTAINS...FOOTHILLS AND ADJACENT
PLAINS...WITH LOWER POPS FURTHER EAST. MODELS SHOW CENTER OF RIDGE
SLIDING NORTHEAST INTO KANSAS AND MISSOURI ON SATURDAY...REMAINING
IN THAT VICINITY THROUGH TUESDAY. THIS WILL KEEP COLORADO UNDER
SOUTHWEST FLOW ALOFT. THE MODELS ARE ALSO PERSISTANT IN BRINGING
MOISTURE ACROSS THE AREA...SO WILL KEEP THE CHANCE OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS GOING EACH DAY...MAINLY MOUNTAINS
AND FOOTHILLS. OVERALL TEMPERATURES TO REMAIN NEAR OR SLIGHTLY ABOVE
NORMAL THROUGH THE PERIOD.

&&

.AVIATION...THUNDERSTORMS WILL SPREAD EAST OF THE HIGH COUNTRY LATE
THIS AFTERNOON AND EVENING. A CAP OVER THE PLAINS...PLUS A MORE
NORTHERLY STORM MOVEMENT WILL DELAY CONVECTION A COUPLE HOURS
COMPARED TO PREVIOUS AFTERNOONS. EXPECT THE BEST CHANCE FOR STORMS
TO OCCUR 23-03Z. STORMS MAY LINGER AS LATE AS 06Z. STORMS WILL BE
RATHER SLOW MOVING SO COULD SEE MVFR CONDITIONS DUE TO HEAVY
RAINFALL AT TIMES. SMALL HAIL AND GUSTY OUTFLOW WINDS TO 40 KNOTS
WILL ALSO BE POSSIBLE WITH THE STORMS. WITH ABUNDANT LOW LEVEL
MOISTURE AND LIGHT WINDS...COULD SEE ANOTHER ROUND STRATUS DEVELOP
AFTER MIDNIGHT WITH SOME FOG INTO WEDNESDAY MORNING.

&&

.HYDROLOGY...FLASH FLOOD THREAT WILL BE ELEVATED THIS AFTERNOON AND
EVENING AS POTENTIAL FOR HEAVY RAINFALL WILL INCREASE EAST OF THE
DIVIDE AND ALONG THE FRONT RANGE.  RAINFALL AMOUNTS OF 1 TO 2 INCHES
WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS UP TO 4 INCHES POSSIBLE
IF THUNDERSTORM CELLS TRAIN ACROSS THE SAME AREAS.

SIGNIFICANT MOUNTAIN SNOWMELT RUNOFF CONTINUES ABOVE 12000 FEET.
SEVERAL STREAMS CONTINUE TO RUN NEAR TO ABOVE BANKFULL IN THE HIGH
COUNTRY. STREAM LEVELS ARE GENERALLY EXPECTED TO SLOWLY DECREASE
OVER THE NEXT SEVERAL DAYS BUT HEAVY RAINFALL FROM THUNDERSTORMS
THIS AFTERNOON AND EVENING COULD BRING RAPID RISES TO ALREADY
SWOLLEN STREAMS.

THUNDERSTORM COVERAGE WILL DECREASE WEDNESDAY AND THURSDAY WITH LESS
RAINFALL EXPECTED. HOWEVER ISOLATED HEAVY RAIN WILL REMAIN POSSIBLE
WEDNESDAY.

FLOOD ADVISORIES...

   THE COLORADO RIVER IN GRAND COUNTY THROUGH THURSDAY EVENING.
   THE ST. LOIUS CREEK IN EASTERN GRAND COUNTY THROUGH WEDNESDAY
EVENING.
   BIG THOMPSON RIVER THROUGH ESTES PARK IN LARIMER COUNTY THROUGH
FRIDAY AFTERNOON.
   BLUE RIVER IN SUMMIT COUNTY THROUGH THURSDAY EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH 6 AM MDT
WEDNESDAY FOR COZ042-044>046-048>051.

FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ035-036-
038>041-043.

FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ033-034.

&&

SHORT TERM...MEIER
LONG TERM....D-L
AVIATION...MEIER
Hazardous weather outlook, Jul 12, 10:21 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1021 AM MDT TUE JUL 12 2011

COZ030>051-131200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1021 AM MDT TUE JUL 12 2011

...FLASH FLOOD WATCH FOR THE MOUNTAINS...FOOTHILLS AND FRONT RANGE
URBAN CORRIDOR THIS AFTERNOON AND EVENING...
...FLASH FLOOD WATCH FOR THE NORTHEAST PLAINS OF COLORADO TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS THIS
AFTERNOON. THE STORMS WILL SPREAD EAST ACROSS THE URBAN CORRIDOR AND
EASTERN PLAINS LATE THIS AFTERNOON AND EVENING. THE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF 1
TO 2 INCHES IN THE MOUNTAINS AND FOOTHILLS WITH LOCALLY UP TO 3
INCHES IN A FEW SPOTS. OVER THE FRONT RANGE URBAN CORRIDOR AND
NORTHEAST PLAINS...RAINFALL AMOUNTS OF UP TO 2 INCHES WILL BE
POSSIBLE WITH LOCALLY UP TO 4 INCHES IN A FEW AREAS.

WITH RIVERS AND STREAMS ALREADY RUNNING HIGH DUE TO PREVIOUS
SNOWMELT...HEAVY RAINS COULD QUICKLY LEAD TO FLASH FLOODING IN THE
MOUNTAINS AND FOOTHILLS AND IN THE FOUR MILE BURN AREA OF BOULDER
COUNTY. ROCK AND MUDSLIDES WILL ALSO BE POSSIBLE IN THE MOUNTAINS
AND FOOTHILLS. AT LOWER ELEVATIONS...ADDITIONAL HEAVY RAINS ON TOP
OF SATURATED SOILS FROM PREVIOUS RAINFALL THE PAST WEEK COULD
QUICKLY LEAD TO FLASH FLOODING AS WELL.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST
COLORADO WITH HAIL TO ONE INCH IN DIAMETER AND WINDS GUSTS TO 60
MPH. IN ADDITION...A BRIEF TORNADO COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH THE PERIOD.
TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL
REPORTS WILL BE APPRECIATED DUE TO THE POTENTIAL FOR VERY HEAVY
RAIN.

MEIER/D-L

In the hours before

Local storm report, Jul 12, 4:50 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
450 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             3 W KIOWA               39.34N 104.52W
07/12/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0432 PM     HAIL             5 SE ELIZABETH          39.31N 104.53W
07/12/2011  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

0423 PM     HAIL             5 SE ELIZABETH          39.31N 104.53W
07/12/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

BLOUIS
Special weather statement, Jul 12, 5:31 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
531 PM MDT TUE JUL 12 2011

COZ045-046-130015-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
531 PM MDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL ELBERT COUNTY
  EASTERN ARAPAHOE COUNTY

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE TO PENNY SIZE HAIL...AND
WIND GUSTS TO AROUND 45 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF DEER TRAIL...OR 31 MILES NORTHWEST OF LIMON...MOVING
NORTH AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3970 10427 3973 10398 3952 10397 3950 10424
TIME...MOT...LOC 2330Z 164DEG 14KT 3956 10415

BAKER
Local storm report, Jul 12, 7:00 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
700 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             14 W AGATE              39.45N 104.21W
07/12/2011  M1.75 INCH       ELBERT             CO   TRAINED SPOTTER

&&

BLOUIS
Local storm report, Jul 12, 7:43 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
743 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     FUNNEL CLOUD     13 ENE KIOWA            39.40N 104.24W
07/12/2011                   ELBERT             CO   TRAINED SPOTTER

0724 PM     TORNADO          10 SW AGATE             39.37N 104.08W
07/12/2011                   ELBERT             CO   TRAINED SPOTTER

&&

BLOUIS
Local storm report, Jul 12, 7:45 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
745 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     FUNNEL CLOUD     13 ENE KIOWA            39.40N 104.24W
07/12/2011                   ELBERT             CO   TRAINED SPOTTER

0724 PM     TORNADO          10 SW AGATE             39.37N 104.08W
07/12/2011                   ELBERT             CO   TRAINED SPOTTER

0652 PM     HAIL             14 W AGATE              39.45N 104.21W
07/12/2011  M1.75 INCH       ELBERT             CO   TRAINED SPOTTER

0441 PM     HAIL             3 W KIOWA               39.34N 104.52W
07/12/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0432 PM     HAIL             5 SE ELIZABETH          39.31N 104.53W
07/12/2011  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

0423 PM     HAIL             5 SE ELIZABETH          39.31N 104.53W
07/12/2011  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

BLOUIS
Local storm report, Jul 12, 8:22 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
822 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TORNADO          ELIZABETH               39.36N 104.60W
07/12/2011                   ELBERT             CO   FIRE DEPT/RESCUE

&&

BLOUIS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:34 PM MDTFlash Flood WarningBOUArapahoe, Elbert2 hr
Jul 12, 6:39 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert51 min
Jul 12, 7:03 PM MDTTornado WarningBOUElbert42 min
Jul 12, 7:19 PM MDTFlash Flood WarningBOUArapahoe, Elbert91 min
Jul 12, 7:23 PM MDTSevere Thunderstorm WarningBOUWeld52 min
Jul 12, 7:27 PM MDTTornado WarningBOUElbert48 min
Jul 12, 7:34 PM MDTTornado WarningBOUWeld41 min
Jul 12, 7:45 PM MDTTornado WarningBOUElbert45 min
Jul 12, 7:48 PM MDTAreal Flood AdvisoryBOUWeld87 min
Jul 12, 8:05 PM MDTSevere Thunderstorm WarningBOUWeld40 min
Jul 12, 8:17 PM MDTTornado WarningBOUElbert43 min
Jul 12, 8:21 PM MDTSevere Thunderstorm WarningBOUWeld54 min
Jul 12, 8:44 PM MDTFlash Flood WarningBOUWeld2 hr
Jul 12, 9:00 PM MDTSevere Thunderstorm WarningBOUElbert60 min
Jul 12, 9:04 PM MDTSevere Thunderstorm WarningBOUWeld56 min
Jul 12, 9:10 PM MDTTornado WarningBOUWeld34 min
Jul 12, 9:15 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Jefferson90 min
Jul 12, 9:30 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver44 min
Jul 12, 9:40 PM MDTAreal Flood AdvisoryBOUBoulder95 min
Jul 12, 9:59 PM MDTSevere Thunderstorm WarningBOUWeld61 min
Jul 12, 10:35 PM MDTAreal Flood AdvisoryBOULarimer, Weld115 min
Jul 12, 10:48 PM MDTFlash Flood WarningBOUWeld3 hr
Jul 12, 10:54 PM MDTFlash Flood WarningBOULarimer2 hr
Jul 12, 11:19 PM MDTAreal Flood WarningBOUArapahoe, Elbert6 hr
Jul 13, 12:04 AM MDTRiver Flood AdvisoryBOUAdams10 hr
Jul 13, 12:16 AM MDTFlash Flood WarningBOUWeld3 hr
Jul 13, 12:32 AM MDTRiver Flood AdvisoryBOUWeld47 hr
Jul 13, 12:37 AM MDTAreal Flood AdvisoryBOUWeld83 min
Jul 13, 1:11 AM MDTAreal Flood AdvisoryBOULogan94 min
Jul 13, 2:01 PM MDTSpecial Weather StatementBOUElbert29 min
Jul 13, 2:22 PM MDTSevere Thunderstorm WarningBOUElbert38 min
Jul 13, 2:42 PM MDTAreal Flood AdvisoryBOUElbert93 min
Jul 13, 2:58 PM MDTSevere Thunderstorm WarningBOUElbert38 min
Jul 13, 3:52 PM MDTSevere Thunderstorm WarningBOUElbert38 min
Jul 13, 4:22 PM MDTSevere Thunderstorm WarningBOUElbert16 min
Jul 13, 5:08 PM MDTSpecial Weather StatementBOUJefferson52 min
Jul 13, 5:53 PM MDTAreal Flood AdvisoryBOUBoulder82 min
Jul 13, 5:56 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver, Douglas, Jefferson49 min

Nearby

Flash Flood Warnings in Colorado, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.